Damage to the endorphine system

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
srulikg
Guest
Posts: 9
Joined: Thu Apr 23, 2009 6:13 am
Gender: Male

Damage to the endorphine system

Postby srulikg » Thu Apr 23, 2009 6:17 am

My psychiatrist told me I need to consult an endocrinologist about this.
I've been a few years on antipsychotics that have always brought my mood down, so I had to take Akineton (Biperiden) along with it to balace my mood.
Now I'm off pills for some time and I've noticed that when I work out I don't feel as elevated as I used to. Before the pills I always felt elevated when I worked out, but now nothing, it's like the endorphins are not releasing.
Is there some kind of treatment for this?

User avatar
John Kenyon, CNA
Nurse Assistant
Posts: 2846
Joined: Wed Dec 20, 2006 1:05 pm
Gender: Male
Location: Laurel, MD

Re: Damage to the endorphine system

Postby John Kenyon, CNA » Wed Apr 29, 2009 12:53 pm

Hello --

While there's nothing in the literature (or my experience) to suggest Akineton might cause damage to the endorphine-producing mechanism, it may well depress this as well as other things, on a temporary basis. It may also be that changing/discontinuing the drug has thrown off your perception of well being, and this may or may not be a transient effect of withdrawal from the drug. Since you say you've been off it "for some time" I'm suspecting this is more an essential problem than anything caused by the drug. I'd discuss this with the psychiatrist and look into other possible causes and/or meanings of this strange development. Meanwhile continue to exercise and perhaps eventually the experience will begin to once again feel as it should.

I hope this is helpful. Good luck to you.
John Kenyon, EMT, CCT
Non-invasive cardiology tech, Emergency and Critical Care technician, Critical Incident Stress Mgmt. specialist

srulikg
Guest
Posts: 9
Joined: Thu Apr 23, 2009 6:13 am
Gender: Male

Re: Damage to the endorphine system

Postby srulikg » Sun May 03, 2009 1:39 am

But are there endorphine subtitutes I can use? I heard that former drug addicts take narcotic pain killers because the drugs damaged their endorphine system.
Is it a good idea?


Return to “Endocrinology Topics”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.